Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 66, NWS Key West, FL

June 24, 2021

NWS Key West, FL issued this special marine warning at Jun 24, 2021, 9:37 AM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2021, 9:37 AM EDT (13:37 UTC)
Expired
Jun 24, 2021, 10:15 AM EDT
In force
38 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 24, 4:17 AM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 24, 4:17 AM EDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Key West FL
417 AM EDT Thu Jun 24 2021

.DISCUSSION...
Currently - Surface through lower level Atlantic ridge extends
west southwestward across the eastern United States and across
Florida. Meanwhile, an upper trough is located over the eastern
United States and a cutting off upper level low is aligned over
eastern Cuba. This has led to a subtle lower level reflection
near the Florida Keys. Conditions are seasonably unstable with
ample CAPE, little to no inhibition and a PWAT well above 1.5
inches. The combination of the above has resulted in an
environment that is supportive of rounds of showers and
thunderstorms. The latest activity is working its way westward
across the Middle and Upper Keys and surrounding waters.

Forecast - The previously mentioned upper level low will weaken
and shift southwestward into the northwestern Caribbean Sea. The
associated lower level trough near the Keys will gradually be
carried westward into our western marine zones with moderately
drier lower level air filtering in. Until then, rain chances will
remain well above seasonal norms due to the subtle troughing and
potential for South Florida outflow boundaries and local cloud
lines. Outside of rain affected areas, high temperatures will
range in the upper 80s with dew points in the lower to mid 70s.

Expect winds to freshen moderately heading into the weekend as
the pressure ridge to our north strengthens due to the upper
trough shearing out and replaced by narrow ridging. Rain chances
will trend back to seasonal norms, along with temperatures and
moisture.

Another upper level low is expected to retrograde across Florida
and be accompanied by another subtle lower level trough. This
should push rain chances up a bit as the environment will remain
seasonably unstable with ample instability and moisture. Rain
chances will then again dip back to normal heading into mid week
as the low/trough complex migrates westward into the Gulf of
Mexico. Expect seasonably warm and relatively humid conditions
throughout.

&&

.MARINE...
A ridge to our north will result in gentle to moderate easterly
breezes today. Winds are expected to freshen heading into the
weekend as the ridge strengthens. Cautions may be periodically
required for portions of Keys waters tonight through tomorrow
night. This pickup should be relatively short lived with the mean
flow returning to the usual evening and early night peaks and
early day lulls.

&&

.AVIATION...
VFR conditions will prevail at both the Key West and Marathon
terminals through 06z/25th with brief periods of MVFR ceilings and
IFR visibilities with passing showers likely. Shower and
thunderstorm activity has continued to increase around the island
chain in association with residual boundaries, therefore VCTS has
been introduced to both MTH and EYW as of 06z, and will be
observed for most of the day. Otherwise, winds will remain out of
the east at increase to 8 to 11 knots by tonight.

&&

.CLIMATE...
On this day in 1950, the daily record high temperature of 94 degrees
was recorded in Key West. Temperature records date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  88  80  88  80 / 70 50 40 30
Marathon  88  80  90  80 / 70 50 40 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....Williams

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 24, 5:54 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
554 AM EDT Thu Jun 24 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
554 AM EDT Thu Jun 24 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected. The primary thunderstorm
hazard will be lightning strikes and locally strong wind gusts of
30 to 40 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Isolated to scattered thunderstorms are expected. The primary
thunderstorm hazard will be lightning strikes and locally strong
wind gusts of 30 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:55 AM EDTSpecial Weather StatementKEY65 min
Jun 24, 9:59 AM EDTSpecial Marine WarningKEY61 min
Jun 24, 12:06 PM EDTSpecial Marine WarningKEY54 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.